MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 410-152
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Radiation Exposure, Unintended (3164)
Date of Event 06/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information unavailable from facility.Device evaluation: the device was returned to the manufacturer and evaluated on 16 july 2020 by a cross functional engineering team.103 cm from the distal tip of the turbo elite device, there was an observable breach identified.Using a 0.014 guide wire through the distal tip of the device, it was determined that the outer jacked was breached with the inner lumen of the device still intact.In the area of the breach, all fibers were broken.Dark spots were identified on the ends of the broken fibers, indicative that lasing occurred after fibers were broken.When dissecting the device's outer jacket, the device separated into two pieces; the outer jacket was holding the device together.This has been determined to be a use related failure.
 
Event or Problem Description
A peripheral vascular intervention procedure commenced to treat a chronic total occlusion (cto) of a moderately calcified popliteal lesion, using a contralateral approach (access to the lesion was gained from the opposite leg).A spectranetics turbo elite laser atherectomy catheter was utilized to treat the lesion.Per report, the physician was holding the device's working length in order to advance the device, and it was becoming difficult to push.During the procedure, the team noticed a break in the laser catheter in the area close to where the physician was holding the catheter, and the team saw red light glowing from the area.At that point, the turbo elite was removed from the body.The physician then used a balloon to finish the procedure.The patient survived the procedure with no reported patient injury.This event is being reported due to the potential for exposure to manufacturing materials as well as inadvertent exposure to laser energy/radiation.

Brand Name
SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key10311625
Report Number1721279-2020-00142
Device Sequence Number3246783
Product Code MCW
UDI-Device Identifier00813132024697
UDI-Public(01)00813132024697(17)220422(10)FBD20D06A
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/23/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2022
Device Model Number410-152
Device Catalogue Number410-152
Device Lot NumberFBD20D06A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2020
Initial Report FDA Received Date07/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/01/2005